Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 33, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 13, 2025, 8:32 PM EDT for Jackson County, Vinton County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2025, 8:32 PM EDT (00:32 UTC)
- Expired
- May 13, 2025, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, OH, Vinton County, OH
The radar
The Cincinnati radar (KILN), 106 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399
WGUS51 KRLX 140032
FFWRLX
OHC079-163-140345-
/O.NEW.KRLX.FF.W.0033.250514T0032Z-250514T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
832 PM EDT Tue May 13 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Northern Jackson County in southeastern Ohio...
Vinton County in southeastern Ohio...
* Until 1145 PM EDT.
* At 832 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jackson, Wellston, Mcarthur, Hamden, Coalton, Zaleski,
Wilkesville, Byer, Allensville, Creola, Radcliffe and Eagle Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3917 8277 3937 8275 3936 8264 3938 8263
3937 8252 3940 8251 3939 8249 3918 8231
3903 8232 3906 8279 3917 8279
FLASH FLOOD...RADAR INDICATED
$$
201 follow-up statement
121
WGUS71 KRLX 140338
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1138 PM EDT Tue May 13 2025
OHC079-163-140348-
/O.EXP.KRLX.FF.W.0033.000000T0000Z-250514T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson OH-Vinton OH-
1138 PM EDT Tue May 13 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1145 PM EDT THIS EVENING FOR
NORTHERN JACKSON AND VINTON COUNTIES...
The heavy rain has ended, and flood waters have receded. Flooding is
no longer expected to pose a threat.
&&
LAT...LON 3917 8277 3937 8275 3936 8264 3938 8263
3937 8252 3940 8251 3939 8249 3918 8231
3903 8232 3906 8279 3917 8279
$$
TRMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 13, 8:11 PM EDT, 21 minutes earlier.
Area forecast discussion, May 13, 8:11 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 811 PM EDT Tue May 13 2025 .SYNOPSIS... Showers/storms at times through Wednesday, especially during the afternoon/evening hours, courtesy of an upper level low. Briefly dry Thursday, then more showers/storms later Thursday into this weekend. && .NEAR TERM /THROUGH WEDNESDAY/... As of 810 PM Tuesday... The diffluent north side of a negatively tilted mid/upper- level short wave trough protruding eastward out of a mid/upper- level low just southwest of the area made for an active afternoon, as a couple of bands of showers and strong, heavy thunderstorms caused tree damage and flash flooding, and some large hail. The easternmost band had weekend and was slowly edging north-northeastward out of the forecast area. The second was still producing strong, heavy thunderstorms along our western flank in southeast Ohio, and it may take another hour or two for that activity to finish dying down, as should yet another cluster in southwest Virginia pushing northward into far southern WV. Areas of fog, locally dense, are likely to form tonight where the heaviest rain had fallen. As of 250 PM Tuesday... Key Points: * Locally heavy rain this afternoon/evening could result in isolated instances of flash flooding. * Strong to severe storms are possible this afternoon/evening. Hail and damaging wind gusts are the main hazards. A broad upper level low to the west of the region, currently centered across the central Ohio Valley, will continue to shift north and east through the near term period. This will result in continued unsettled weather across the forecast area, with showers/storms from time to time, primarily focused during the afternoon/evening with daytime heating. Coverage is anticipated to decrease significantly tonight, with at least some patchy fog development given any clearing that occurs. Fog could be locally dense in spots. Additional shower/storm development is anticipated Wednesday afternoon/evening, although coverage should be less widespread than today, with the highest probability for rain being in/near the higher terrain. The main concerns for activity today are localized flash flooding, as well as the potential for strong to severe thunderstorms, with hail and damaging wind gusts being the main hazards. A very moist atmosphere and mean low-level flow of ~ 5-15 kts has resulted in slow-moving showers and storms across the area at present, which could lead to isolated flash flooding issues through this evening. While severe weather is not expected on Wednesday, a few isolated high water issues once again remain possible. High temperatures today will be in the low to mid 70s across the lowlands, with 60s across the mountains. High temperatures on Wednesday will be a few degrees higher than today. Lows tonight will be in the 50s across much of the forecast area. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 1209 PM Tuesday... An upper-level ridge will strengthen over the middle Ohio Valley Thursday with the return of very warm weather. High temperatures will range from the middle to upper 80s across the lowlands. Chances of showers and thunderstorms will return Thursday night as a wave of 500-mb vorticity approaches from the west. A cluster of strong to severe thunderstorms may develop over the midwestern states Thursday afternoon, tracking east into the middle Ohio Valley overnight. It's unclear whether the thunderstorm complex would hold together once it approaches the Ohio River. It's possible that thunderstorms would eventually lose steam as they approach the Ohio River with unfavorable lapse rates and waning instability. However, a few models, including the NAM, still show 800-1,000 J/kg of MLCAPE available by 06Z Friday. It will be interesting to see what the CAMs suggest in upcoming runs. The SPC currently has a marginal risk of severe weather outlooked for this time period though 12Z Friday morning. There may be a higher probability of strong to severe thunderstorms Friday with plenty of instability building throughout the day, steep low-level lapse rates (8-9 C/kg), and a robust amount of 0-6km shear (40-50 kts). Highs will range from the middle to upper 80s again Friday with 60 to perhaps 70 degree dew points. A cold front will approach late Friday night, and thunderstorms will remain possible through that time period. The Day 4 SPC outlook currently shows a 15% risk area drawn over central and western Kentucky, just slightly west of our County Warning Area. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 1209 PM Tuesday... A cold front will cross east of the region Saturday morning, hopefully leaving dry and quiet weather in its wake as high pressure builds into the Ohio Valley. However, not all models are on board with this, and some models show slower solutions, keeping the front stalled over southwest Virginia throughout the weekend. However, this seems like the less likely possibility. Saturday will likely still feature lingering activity, especially during the morning as the front crosses through. We are more confident that Sunday and Monday should be mostly dry days, but will keep at least a slight chance of rain in the forecast in case the less likely model solution pans out. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... As of 810 PM Tuesday... Scattered showers continue into tonight for areas in and near the mountains, with scattered thunderstorms moving into the southern WV mountains. Allowed for MVFR showers for the first few hours of the forecast at CKB, EKN and BKW. The thunderstorms should fade before that area of precipitation gets as far north as BKW this evening. With light wind and breaks in the clouds tonight, fog, locally dense /LIFR to VLIFR, could form where it had rained earlier, IFR fog was coded for BKW overnight into early Wednesday morning, with LIFR to VLIFR fog at EKN and CRW. Morning MVFR stratocumulus is likely to form after sunrise in the mountains. Once the early morning fog and morning stratocu is gone, conditions will be VFR until showers and thunderstorms fire up once again during the afternoon with mid/upper-level low pressure over the area. Thunderstorms will not be as strong nor quite as widespread, but will be slower moving. Light and variable to calm surface flow tonight will become light south to southwest on Wednesday. Light to moderate south flow aloft tonight will become light south to southwest by early Wednesday morning. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: A thunderstorm could survive as far north as BKW this evening. Fog and stratus coverage overnight may be more widespread than currently anticipated. Timing and duration of flight category changes in showers and thunderstorms could vary. Thunderstorms could produce IFR conditions and gusty winds Wednesday afternoon. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 21 22 23 00 01 02 03 04 05 06 07 08 EDT 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04 CRW CONSISTENCY H H H H H H H H H H H L HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H L M L M EKN CONSISTENCY M H M H H H H H H L M M PKB CONSISTENCY H H H H H H H H H H H L CKB CONSISTENCY H H H H M H H H M H H H AFTER 00Z THURSDAY... In an active week, IFR conditions are possible under convection Wednesday evening, as well as Thursday night through Friday night, and then again Saturday afternoon. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/GW/JMC NEAR TERM...TRM/GW SHORT TERM...JMC LONG TERM...JMC AVIATION...TRM
Hazardous weather outlook, May 13, 1:56 PM EDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 156 PM EDT Tue May 13 2025 WVZ033-034-515>526-141800- McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 156 PM EDT Tue May 13 2025 This Hazardous Weather Outlook is for portions of northeast, southeast and southern West Virginia. .DAY ONE...This Afternoon and Tonight. Strong to severe thunderstorms are possible this afternoon and evening. The main hazards are damaging wind gusts and hail. Additionally, locally heavy downpours could lead to isolated instances of flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Locally heavy downpours on Wednesday could lead to isolated high water issues. Strong to severe thunderstorms are possible early Friday morning through Friday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ103-105-OHZ085>087-VAZ003-004-WVZ005>011-013>020-024>032-039-040- 141800- Boyd-Lawrence-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- 156 PM EDT Tue May 13 2025 This Hazardous Weather Outlook is for portions of northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of central, northern, southern and western West Virginia. .DAY ONE...This Afternoon and Tonight. Strong to severe thunderstorms are possible this afternoon and evening. The main hazards are damaging wind gusts and hail. Additionally, locally heavy downpours could lead to isolated high water issues. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms are possible early Friday morning through Friday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101-102-OHZ066-067-075-076-083-084-141800- Greenup-Carter-Perry-Morgan-Athens-Washington-Jackson OH-Vinton- 156 PM EDT Tue May 13 2025 This Hazardous Weather Outlook is for portions of northeast Kentucky and portions of southeast Ohio. .DAY ONE...This Afternoon and Tonight. Locally heavy downpours this afternoon and evening could lead to isolated high water issues. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms are possible early Friday morning through Friday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, May 13, 8:03 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Charleston WV
803 PM EDT Tue May 13 2025
OHZ083-084-140030-
Jackson OH-Vinton OH-
803 PM EDT Tue May 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL JACKSON AND
NORTHWESTERN VINTON COUNTIES THROUGH 830 PM EDT...
At 803 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Mcarthur, moving northeast at 15 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Allensville and Eagle Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3937 8275 3936 8264 3937 8263 3937 8252
3940 8251 3939 8242 3917 8260 3919 8276
TIME...MOT...LOC 0003Z 202DEG 15KT 3924 8270
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
04Local storm report, May 13, 8:06 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
806 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM Flood Jane Lew 39.11N 80.41W
05/13/2025 Lewis WV 911 Call Center
Flooding was reported along Hackers Creek in
Jane Lew.
&&Local storm report, May 13, 8:08 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
808 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM Flood 2 NNW West Milford 39.23N 80.42W
05/13/2025 Harrison WV 911 Call Center
Flooding was reported along Sycamore Creek.
&&Local storm report, May 13, 8:11 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
811 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Tstm Wnd Dmg 4 NNW Forked Run State 39.16N 81.81W
05/13/2025 Meigs OH 911 Call Center
Trees and powerlines down along State Route
681.
&&
WebbLocal storm report, May 13, 8:14 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
814 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Flash Flood 6 SW Coolville 39.17N 81.87W
05/13/2025 Meigs OH 911 Call Center
High water along State Route 681.
&&
WebbLocal storm report, May 13, 8:16 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
816 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM Flash Flood 2 NNW West Milford 39.23N 80.42W
05/13/2025 Harrison WV 911 Call Center
Corrects previous flood report from 2 NNW
West Milford. Flooding was reported along
Sycamore Creek.
0747 PM Flash Flood Jane Lew 39.11N 80.41W
05/13/2025 Lewis WV 911 Call Center
Corrects previous flood report from Jane
Lew. Flooding was reported along Hackers
Creek in Jane Lew.
&&The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:03 PM EDT | Special Weather Statement | RLX | Vinton | 27 min |
| May 14, 12:12 AM EDT | Areal Flood Warning | RLX | Athens | 8 hr |
| May 14, 1:34 PM EDT | Flash Flood Warning | RLX | Washington | 3 hr |
| May 14, 2:17 PM EDT | Special Weather Statement | RLX | Meigs | 13 min |
| May 14, 2:30 PM EDT | Special Weather Statement | RLX | Meigs | 15 min |
| May 14, 2:47 PM EDT | Special Weather Statement | RLX | Athens | 13 min |
| May 14, 2:58 PM EDT | Special Weather Statement | RLX | Athens | 17 min |
| May 14, 5:14 PM EDT | Special Weather Statement | RLX | Vinton | 16 min |
| May 14, 5:31 PM EDT | Special Weather Statement | RLX | Vinton | 29 min |
Nearby
Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.